Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 248, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2016, 3:52 PM EDT for Baker County, Dougherty County, Mitchell County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 3:52 PM EDT (19:52 UTC)
- Expired
- Jul 21, 2016, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, GA, Dougherty County, GA, Mitchell County, GA
The radar
The Ft Rucker radar (KEOX), 106 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:20 PM EDT | TSTM WND DMG | 8 Se Leary, GA | MITCHELL EMC REPORTED POWER OUTAGES ALL DUE TO WINDS IN PORTIONS OF BAKER AND DOUGHERTY COUNTIES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS52 KTAE 211952
SVRTAE
GAC007-095-205-212045-
/O.NEW.KTAE.SV.W.0248.160721T1952Z-160721T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DOUGHERTY COUNTY IN GEORGIA...
BAKER COUNTY IN GEORGIA...
MITCHELL COUNTY IN GEORGIA...
* UNTIL 445 PM EDT
* AT 352 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
NEWTON...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...CAMILLA...PELHAM...BACONTON...MITCHELL CO A/P...
GREENOUGH...BRANCHVILLE...HOPEFUL...HOGGARD MILL...
RED STORE CROSSROADS...HAWKINSTOWN...ELMODEL WMA AND FLINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3149 8420 3133 8409 3108 8413 3108 8452
3135 8449 3144 8445 3144 8443 3146 8441
3148 8443 3149 8442 3151 8444
TIME...MOT...LOC 1952Z 001DEG 28KT 3143 8433
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
965
WWUS52 KTAE 212016
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT THU JUL 21 2016
GAC007-095-205-212045-
/O.CON.KTAE.SV.W.0248.000000T0000Z-160721T2045Z/
DOUGHERTY GA-BAKER GA-MITCHELL GA-
416 PM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN DOUGHERTY...EASTERN BAKER AND SOUTHWESTERN MITCHELL
COUNTIES...
AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NEWTON...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWTON...HOGGARD MILL...RED STORE CROSSROADS...HAWKINSTOWN...
ELMODEL WMA...BRANCHVILLE AND HOPEFUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
&&
LAT...LON 3149 8420 3133 8425 3108 8430 3108 8452
3135 8449 3144 8445 3144 8443 3146 8441
3148 8443 3149 8442 3151 8444
TIME...MOT...LOC 2016Z 046DEG 12KT 3136 8437
HAIL...<.75IN
WIND...60MPH
$$
42-DVD897
WWUS52 KTAE 212029
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT THU JUL 21 2016
GAC095-205-212039-
/O.CAN.KTAE.SV.W.0248.000000T0000Z-160721T2045Z/
DOUGHERTY GA-MITCHELL GA-
429 PM EDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOUGHERTY AND
SOUTHWESTERN MITCHELL COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3144 8422 3134 8425 3134 8427 3133 8428
3131 8434 3128 8434 3126 8436 3124 8437
3125 8450 3134 8449 3144 8445
TIME...MOT...LOC 2029Z 052DEG 23KT 3138 8440
$$
GAC007-212045-
/O.CON.KTAE.SV.W.0248.000000T0000Z-160721T2045Z/
BAKER GA-
429 PM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN BAKER COUNTY...
AT 429 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NEWTON...MOVING SOUTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWTON...ELMODEL WMA...RED STORE CROSSROADS AND HAWKINSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
&&
LAT...LON 3144 8422 3134 8425 3134 8427 3133 8428
3131 8434 3128 8434 3126 8436 3124 8437
3125 8450 3134 8449 3144 8445
TIME...MOT...LOC 2029Z 052DEG 23KT 3138 8440
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:34 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 21, 3:34 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 334 PM EDT THU JUL 21 2016 .NEAR TERM [Through Tonight]... A large ridge of high pressure is centered over the southern Plains. Our area lies under its eastern edge, with mostly northern flow aloft of our area. This means that any disturbances along the northern edge of the ridge may get steered southward into our area this evening. Some of the models are keying in on such a disturbance making its way into our southeast Alabama counties in the late afternoon-early evening hours. Otherwise, the main forcing for storms today is on the smaller scale- the seabreeze front and outflow boundaries from storms through the day. Moisture is plentiful as evidenced in our 12Z TAE sounding with a PW of almost 2 inches and the airmass in place is unstable with quick heating today at the surface, but much cooler air aloft. Storms today may be capable of producing downbursts of damaging winds and small hail. The high heat and humidity will also make our highs in the mid-upper 90s this afternoon feel like they're around 104-107. Overnight, temperatures will fall to the low 70s. .SHORT TERM [Friday Through Saturday Night]... Surface ridging over the Central CONUS begins to retreat eastward throughout the short term. The main source of convection will be from the sea breeze with storms likely having scattered coverage. With a generally weak flow, this will cause a lack of energy needed to push the sea breeze front inland and so will lead to convection initiating later in the afternoon and keep the highest chances for rain in FL. Highs will be in the mid to upper 90s decreasing to low to mid 90s closer to the coast. .LONG TERM [Sunday Through Thursday]... Well advertised mid level ridge will be draped across the southern half of the CONUS to begin this period. A break in the ridge, in the form of an inverted mid level trough, will be moving westward towards Florida Monday then across the Gulf of Mexico Tuesday then towards Texas Wednesday. The Euro solution is weaker and slower with this feature, around 24 hours. The CWA will experience some added moisture and lift as the feature passes by. Precipitation chances are on the lower end for Sunday and have raised chances Monday and Tuesday to account for the mid level trough passing by and uncertainty in timing between the GFS and Euro. High temperatures appear to decrease a few decreases at the beginning of the new work week granted we have more convection and cloud cover around. Heat indices will be in the low to mid 100s each day. && .AVIATION [Through 18Z Friday]... Numerous small thunderstorms across the area this afternoon are expected to dissipate around 02Z. Any of these individual storms may produce downbursts of damaging wind and small hail as well as a temporary reduction in visibility. The overall outlook, however, is for VFR conditions to prevail throughout the period. && .MARINE... High pressure will remain over the northern Gulf coast. This will cause light winds of 10 knots or less and seas to be 2 feet or less. Isolated to scattered thunderstorms will be possible mainly during the overnight period. && .FIRE WEATHER... With RH values above critical thresholds, hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Isolated to scattered afternoon and early evening thunderstorms are expected each day. There are no widespread flooding concerns at this time. However, stronger and slower moving storms will have the potential to produce locally heavy rainfall producing ponding or standing of water in low lying and poorly draining areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 96 75 95 75 / 40 30 20 30 20 Panama City 78 91 78 90 79 / 30 40 10 30 10 Dothan 74 95 74 95 75 / 40 30 10 20 20 Albany 74 97 74 97 75 / 30 20 10 10 20 Valdosta 74 97 73 96 74 / 30 20 20 20 10 Cross City 74 95 73 95 74 / 40 30 30 30 20 Apalachicola 75 91 77 91 78 / 20 20 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Chaney/Scholl LONG TERM...Scholl AVIATION...Moore MARINE...Chaney/Scholl FIRE WEATHER...DVD HYDROLOGY...Scholl
In the hours before
Special weather statement, Jul 21, 1:53 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 153 PM EDT THU JUL 21 2016 GAZ146-158-211845- THOMAS GA-COLQUITT GA- 153 PM EDT THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLQUITT AND CENTRAL THOMAS COUNTIES UNTIL 245 PM EDT... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THOMASVILLE. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THOMASVILLE...COOLIDGE...MERRILLVILLE...NEWARK...PATTEN...DILLON... PASCO...ENON AND THOMASVILLE MUNICIPAL A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3072 8392 3080 8406 3109 8387 3101 8374 TIME...MOT...LOC 1753Z 251DEG 3KT 3082 8396 11-MOORE
Local storm report, Jul 21, 2:41 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG SYLVESTER 31.53N 83.84W
07/21/2016 WORTH GA 911 CALL CENTER
TREES DOWN NEAR SYLVESTER.
&&
EWESTONSpecial weather statement, Jul 21, 3:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT THU JUL 21 2016
GAZ127-128-211930-
WORTH GA-TURNER GA-
307 PM EDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR TURNER AND NORTHERN WORTH
COUNTIES UNTIL 330 PM EDT...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
EAST OF LEESBURG TO NEAR ASHBURN...AND MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHBURN...WORTH...TERRELL...SYCAMORE...WARWICK...SIBLEY...OAKFIELD...
DOLES...DAKOTA...INAHA...HOBBY...AMBOY...
COVERDALE AND TURNER CO AIRPORT.
LAT...LON 3185 8351 3160 8353 3160 8365 3159 8365
3160 8400 3163 8401 3165 8399 3165 8402
3173 8402 3177 8399 3180 8401 3180 8398
3185 8395 3184 8386 3182 8385 3183 8384
3181 8383 3180 8378 3180 8361 3185 8361
TIME...MOT...LOC 1906Z 027DEG 7KT 3174 8399 3171 8360
42-DVDLocal storm report, Jul 21, 3:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG THOMASVILLE 30.84N 83.98W
07/21/2016 THOMAS GA 911 CALL CENTER
SEVERAL TREES DOWN IN THE COUNTY. LOCATION APPROXIMATED
0215 PM TSTM WND DMG ENON 31.01N 83.80W
07/21/2016 THOMAS GA 911 CALL CENTER
SEVERAL TREES DOWN IN THE COUNTY. LOCATION APPROXIMATED
0235 PM TSTM WND DMG EASON 30.81N 83.85W
07/21/2016 THOMAS GA 911 CALL CENTER
SEVERAL TREES DOWN IN THE COUNTY. LOCATION APPROXIMATED.
&&
DVDLocal storm report, Jul 21, 3:33 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG COOLIDGE 31.01N 83.87W
07/21/2016 THOMAS GA BROADCAST MEDIA
PICTURE OF TREE SNAPPED IN COOLIDGE ON SOCIAL MEDIA
&&
DVDSpecial weather statement, Jul 21, 3:48 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT THU JUL 21 2016
FLZ028-212030-
INLAND TAYLOR FL-
348 PM EDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TAYLOR COUNTY UNTIL
430 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERRY...MOVING SOUTH AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PERRY...HAMPTON SPRINGS...SECOTAN...BOYD AND LAKE BIRD.
LAT...LON 3009 8353 3005 8373 3006 8374 3027 8374
3028 8357
TIME...MOT...LOC 1948Z 351DEG 5KT 3017 8366
11-MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:22 PM EDT | Special Weather Statement | TAE | Lowndes | 23 min |
| Jul 20, 8:33 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 27 min |
| Jul 20, 8:58 PM EDT | Special Weather Statement | TAE | Lowndes | 32 min |
| Jul 20, 8:59 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 31 min |
| Jul 21, 1:43 PM EDT | Special Weather Statement | TAE | Colquitt | 47 min |
| Jul 21, 1:53 PM EDT | Special Weather Statement | TAE | Thomas | 52 min |
| Jul 21, 1:58 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Thomas | 47 min |
| Jul 21, 2:05 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 40 min |
| Jul 21, 2:29 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 31 min |
| Jul 21, 3:07 PM EDT | Special Weather Statement | TAE | Turner | 23 min |
| Jul 21, 3:12 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 24 min |
| Jul 21, 3:23 PM EDT | Severe Thunderstorm Warning | TAE | Lee | 17 min |
| Jul 21, 4:04 PM EDT | Areal Flood Advisory | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Terrell and 1 more | 116 min |
| Jul 21, 4:42 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Early | 48 min |
| Jul 21, 5:28 PM EDT | Areal Flood Advisory | TAE | Calhoun, Clay, Early, Miller, Quitman, Randolph and 1 more | 2 hr |
| Jul 21, 5:29 PM EDT | Special Weather Statement | TAE | Clay, Early | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.